question-icon

What are the symptoms of deep vein thrombosis?

default
Posted on Mon, 23 Apr 2012
Question: Last night I was sitting on some stairs with my knees bent and all of the sudden I felt a terrible XXXXXXX horse pain in my right thigh above the knee. It hurt very bad for a few minutes, after the pain subsided a bit I noticed a couple of large veins in my thigh were raised and that area was very sore. Today my leg has throbbed all day long. The veins are no longer raised but more visible than usual. A little bit ago I returned back to that position on the steps and perched as I did last night (just to see how it felt) I sat for a bit and my right foot got that pins and needles feeling like when it falls asleep. The throbbing is not severe but more mild to moderate and driving me crazy. What could this be? My husband thinks DVT and wants me to seek medical attention.
doctor
Answered by Dr. Rakhi Tayal (1 hour later)
Hello XXXXXXX

Thanks for your query.

Terrible pain in the legs associated with prominent veins definitely points towards some kind of a vascular disorder.
I would like to know some more details on your problem to be specific in your opinion , like:

1)Is the pain associated with the swelling of the legs?

2)Are you taking any pills for contraception?

3)How long did the prominent veins stay in the thigh ?

Sitting again on the steps put the pressure on the nerves of your legs causing pins and needles sensation.

You should definitely get a venous study of your legs done from an ultrasound center to know the problem.

Hope I have answered your query. I will be available if you have any further queries.

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal (37 minutes later)
I am not taking any birthcontrol and if there is swelling it is mild, it's the throbbing that is irritating. The veins were raised for a few hours but subsided after I laid down. I just keep feeling tinges and pains throughout my entire leg. It's so strange..my ankle will ache and then my toes?? It will move maybe behind my knee and so on..my right leg may be warmer than the other but it's hard to tell.
I am assuming you don't feel it necessary to seek immediate medical attention?
doctor
Answered by Dr. Rakhi Tayal (5 hours later)
Hello XXXXXXX

Thanks for writing back.

Usually the pain and swelling with a vascular prominence is seen to be associated with birth control pills.

The vascular problems do need an early attention and investigations as if it is due to some clot lodged XXXXXXX inside, it may break off and get lodged at some other place causing serious complications.
I think you should treat your problem on a priority basis.

Hope I have answered your query. I will be available if you have any further queries.

Wish you an early recovery.

Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 14058 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the symptoms of deep vein thrombosis?

Hello XXXXXXX

Thanks for your query.

Terrible pain in the legs associated with prominent veins definitely points towards some kind of a vascular disorder.
I would like to know some more details on your problem to be specific in your opinion , like:

1)Is the pain associated with the swelling of the legs?

2)Are you taking any pills for contraception?

3)How long did the prominent veins stay in the thigh ?

Sitting again on the steps put the pressure on the nerves of your legs causing pins and needles sensation.

You should definitely get a venous study of your legs done from an ultrasound center to know the problem.

Hope I have answered your query. I will be available if you have any further queries.

Regards,